Tennessee, 2006Heat and Hail in Tennessee, August 10, 2006
August 10, 2006 · NWS MEG · 6 events in 6 counties and zones
4 thunderstorm wind, 1 heat, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 10, 2:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 10, 2:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU AUG 10 2006
.DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON PLACES A
QUASI-STATIONARY BOUNDARY STRETCHING FROM NORTHERN MISSOURI BACK
THROUGH THE OHIO VALLEY AND MIDDLE TENNESSEE. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTH IN RESPONSE TO
DAYTIME INSTABILITY AND OUTFLOW BOUNDARIES ACROSS THE FORECAST
AREA FROM YESTERDAY/S CONVECTION AND ONGOING CONVECTION ACROSS
MISSOURI. HEAT INDICIES HAVE ALREADY REACHED ADVISORY CRITERIA AT
MANY PLACES THIS AFTERNOON WITH TEMPERATURES IN THE UPPER 90S AND
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 70S.
TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS ACROSS PORTIONS OF THE MID SOUTH...ESPECIALLY
ALONG AND SOUTH OF I-40 WHERE CONVECTION HAS BEEN PRIMARILY
OCCURRING THIS AFTERNOON. CONVECTIVE ACTIVITY SHOULD DIMINISH
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THINK ANY ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE WINDS UP TO 60 MPH ALONG WITH
LOCALIZED HEAVY RAINFALL. WILL ALLOW ADVISORY TO EXPIRE AT 7PM AS
A FEW LOCATIONS ARE STILL EXPERENCING HEAT INDICIES AROUND 105
DEGREES.
FRIDAY THROUGH SUNDAY...QUASI-STATIONARY BOUNDARY WILL FINALLY
BEGIN TO WORK ITS WAY SOUTH INTO THE FORECAST AREA FRIDAY AND
SATURDAY...PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE MID SOUTH IN THE ALREADY WARM AND UNSTABLE AIRMASS. SHOWERS
AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY SUNDAY BRINGING
RAINFREE CONDITIONS TO THE MID SOUTH.
.LONG RANGE (MONDAY THROUGH THURSDAY)...UPPER AIR PATTERN ACROSS
NORTH AMERICA WILL BE CHARACTERIZED BY RIDGING ALOFT ACROSS MUCH OF
THE LOWER MISSISSIPPI VALLEY WITH A QUASI-STATIONARY BOUNDARY
MEANDERING NEAR THE MIDDLE/LOWER MISSISSIPPI VALLEY THROUGH THE
PERIOD. WILL MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS AS
AIRMASS WILL REMAIN VERY WARM AND HUMID.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 10, 3:35 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
435 PM CDT THU AUG 10 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
435 PM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID-SOUTH THROUGH
EARLY EVENING. HOT AND HUMID WEATHER WILL CONTINUE TO PRODUCE HEAT
INDEX VALUES AROUND 105 DEGREES INTO THE EARLY EVENING HOURS.
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE
BEGINNING TO DISSIPATE AFTER SUNSET. A FEW THUNDERSTORMS COULD BE
SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT...MAINLY NORTH OF
INTERSTATE 40 FROM NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL
INTO PARTS OF WEST TENNESSEE. LOCALIZED HEAVY RAIN IS POSSIBLE
ACROSS THE ENTIRE MID-SOUTH INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY SEVERE
THUNDERSTORMS THIS EVENING ARE EXPECTED TO REMAIN ISOLATED.
JCL
In the hours before
Special weather statement, Aug 10, 2:00 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT THU AUG 10 2006
ARZ035-102030-
CROSS AR-
300 PM CDT THU AUG 10 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CROSS COUNTY AT 300 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT THU AUG 10 2006
TNZ004-102145-
HENRY TN-
420 PM CDT THU AUG 10 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTH OF COTTAGE GROVE AT 420 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT THU AUG 10 2006
TNZ003-102200-
WEAKLEY TN-
434 PM CDT THU AUG 10 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF DRESDEN AT 434 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Event by event
4 thunderstorm wind, 1 heat, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Weakley
- When
- August 10, 4:00 PM CST to 4:05 PM CST
- Where
- Weakley County, Gleason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- POST OFFICE
- Coordinates
- 36.217, -88.617
Straight line winds knocked down a tree on a mobile home crushing the roof in Gleason.
Heat, Shelby
- When
- August 10, 4:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
A forty-four year old woman died due to heat stress while working in an un-air-conditioned warehouse. She was found in the warehouse unresponsive and was later pronounced dead after a resuscitation attempt failed at a local hospital.
Thunderstorm Wind, Dyer
- When
- August 10, 4:07 PM CST to 4:11 PM CST
- Where
- Dyer County, Dyersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.033, -89.383
Straight line winds knocked down dozens of trees and several power poles. The downed power lines left 300 homes without power. The hardest hit area occurred in the Miltown and St. John Avenue area of Dyersburg. A tractor-trailor was also blown off U.S. Highway 412 north of the SR 104 exit by the straightline winds.
Hail, Carroll
- When
- August 10, 5:08 PM CST to 5:10 PM CST
- Where
- Carroll County, Bruceton
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.033, -88.250
Thunderstorm Wind, Lauderdale
- When
- August 10, 5:20 PM CST to 5:25 PM CST
- Where
- Lauderdale County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.800, -89.600
Straight line winds knocked down several trees across Lauderdale county.
Thunderstorm Wind, Fayette
- When
- August 10, 6:25 PM CST to 6:30 PM CST
- Where
- Fayette County, Rossville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.050, -89.550
Straight line winds knocked down a few trees in the 5000 block of Highway 194.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Shelby | 2006-08-10 | 44 | Female | Other | Direct |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
- Hail and Damaging Winds in Nebraska, August 10, 2006$46,000 · 2 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526125, 5526129, 5526126, 5526127, 5526128, 5526130.